Alert archive / New Jersey / Small Craft Advisories in 2017
Small Craft Advisory 75, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Oct 4, 2017, 4:02 AM EDT. It took effect at Oct 4, 2017, 5:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2017, 4:02 AM EDT (08:02 UTC)
- In effect from
- Oct 4, 2017, 5:00 PM EDT
- Expired
- Oct 5, 2017, 4:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
621 WHUS71 KPHI 040802 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 402 AM EDT WED OCT 4 2017 ANZ450-451-042115- /O.NEW.KPHI.SC.Y.0075.171004T2100Z-171005T0800Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 402 AM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EDT THURSDAY. * LOCATION...NORTHERN COASTAL WATERS OF NEW JERSEY. THE STRONGEST WINDS WILL RESIDE OUTSIDE OF THE NEARSHORE WATERS. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
909 WHUS71 KPHI 041951 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 351 PM EDT WED OCT 4 2017 ANZ450-451-050800- /O.CON.KPHI.SC.Y.0075.171004T2100Z-171005T0800Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 351 PM EDT WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * LOCATION...NORTHERN COASTAL WATERS OF NEW JERSEY. THE STRONGEST WINDS WILL RESIDE OUTSIDE OF THE NEARSHORE WATERS. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
664 WHUS71 KPHI 050815 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 415 AM EDT THU OCT 5 2017 ANZ450-451-050915- /O.EXP.KPHI.SC.Y.0075.000000T0000Z-171005T0800Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 415 AM EDT THU OCT 5 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... BOTH THE SOUTHWESTERLY WINDS AND THE SEAS HAVE SUBSIDED TO BELOW SMALL CRAFT ADVISORY LEVELS EARLY THIS MORNING. WINDS ARE EXPECTED TO RESTRENGTHEN LATE THIS AFTERNOON AND EVENING WITH GUSTS AWAY FROM THE NEARSHORE WATERS POSSIBLY APPROACHING 25 KT FOR A BRIEF PERIOD. $$ JRK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Oct 4, 4:00 AM EDT, 2 minutes earlier.
Area forecast discussion, Oct 4, 4:00 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
400 AM EDT Wed Oct 4 2017
.SYNOPSIS...
High pressure centered across the Middle Atlantic and New England
will remain in place through Thursday and then move offshore. A
weak front will approach on Thursday and stalls north of the area
through Friday. This front will then lift north over the weekend.
while low pressure moves across Canada. Another front will affect
the area late this weekend. Another low pressure may impact the
region early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
High pressure was centered over the mid-Atlantic region early this
morning. The center of the high will shift offshore by this
afternoon but its ridge axis will extend westward across the
southern mid Atlantic and Tennessee Valley. Meanwhile, a cold front
will advance eastward across the Great Lakes-Midwest regions today.
Clear skies and calm winds underneath the high has set the stage for
radiational fog (primarily shallow ground fog) early this morning.
Not expecting the fog to become dense at this time. The fog should
dissipate in most places by 8 AM except slightly later in the most
sheltered river valleys of NE PA.
Light southwesterly winds around the high and ahead of the upstream
cold front becomes established across the forecast area today.
Modest WAA in warm sector will yield high temperatures about 2-3
degrees warmer than yesterday. Forecast highs in the mid 70s will be
common, which equates roughly between 3-7 degrees above normal.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
The region will be situated between a ridge of high pressure to our
south and a cold front to our north and west. The cold front is
expected to be on our northwestern doorstep near the NY-PA border by
early Thursday morning.
Clouds in advance of the cold front is expected to overspread
northeast PA/northern NJ overnight and possibly the I-95 corridor
toward daybreak. These clouds will likely inhibit fog development
north/west of the Fall Line (unless their arrival is delayed).
A combination of the increasing cloud cover (for the northwestern
third of the forecast area) and a sustained light southwesterly in
pre-frontal warm sector will favor a milder night compared to recent
nights with low temperatures in the mid 50s to lower 60s.
An isolated shower or sprinkle may reach northeastern PA and
northwestern NJ (primarily north of I-80 and west of I-287) late
tonight. The support for any shower activity is tied to the passage
of a weak mid-level shortwave trough that precedes the arrival of
the cold front.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
The large area of high pressure that has provided an extended period
of dry weather will be moving away from the area later this week. A
period of unsettled conditions with some showers will affect the
area north/west areas Thu/Fri and most areas Sun thru Tue. Most of
the activity thru will be showery with minimal daily impacts for
outdoor activities. Next week and low and slow moving front will
affect the area with heavier bouts of rains possible. Pops for
Thu/Fri are in the chc range for the N/W areas with a dry fcst S/E.
The pops for Sun-Tue are (overall) either high chc or low likely at
this point. Minor adjustments were made overnight to the previous
fcst.
Temperatures through much of the long term period will average above
normal with highs (north) in the low/mid 70s and (south) upper 70s
to low 80s. Mostly 5 to 10 degrees above normal overall, but a few
warmer days Thursday and Saturday in there as well. Towards the
middle of next week, a cold front will cross the area and
temperatures may return back to near normal after that.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Visibility has lowered to MVFR at ABE/PNE early this morning but has
since improved at MIV. This patchy radiational fog will continue
early this morning with our fog-prone terminals (ABE and RDG) more
likely to see a temporary 1-2 hour period of IFR (possibly LIFR
conditions) early this morning. After the fog lifts between 11-13Z,
VFR conditions will continue through the remainder of the day and
into this evening.
Light and variable winds early this morning become SW 5-10 kt with
gusts around 15 kt this afternoon.
Patchy fog possible once again possible late tonight, but this time
the extent of fog development should be (1) lower than what is
expected early this morning and (2) confined to our southern TAF
sites (MIV/ACY/ILG).
OUTLOOK...
Thursday through Saturday...Mostly VFR. Scattered showers
possible across the far N/W areas.
Saturday night and Sunday...Mostly VFR but lower conditions
possible in scattered showers.
&&
.MARINE...
A SCA was issued for our northern coastal waters (adjacent to Ocean
and Monmouth Counties) for late this afternoon through tonight as
SWrly winds strengthen to near 20 kt in association with the
development of an Ambrose jet. Forecast soundings show enough mixing
over the relatively warm waters (away from the immediate coastline)
to produce slightly higher gusts near 25 kt during this time.
Elsewhere, winds and seas will be below SCA criteria.
OUTLOOK...
Thu night thru Saturday...Sub-SCA conditions with fair weather.
Sat night thru Sunday...Low end SCA seas possible on the ocean.
Sct showers.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 5 PM this afternoon to 4 AM EDT
Thursday for ANZ450-451.
&&
Synopsis...O'Hara
Near Term...Klein
Short Term...Klein
Long Term...O'Hara
Aviation...Klein/O'Hara
Marine...Klein/O'HaraHazardous weather outlook, Oct 4, 3:56 AM EDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 356 AM EDT Wed Oct 4 2017 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-050800- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 356 AM EDT Wed Oct 4 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-050800- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 356 AM EDT Wed Oct 4 2017 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-050800- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 356 AM EDT Wed Oct 4 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in New Jersey, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.